Existence of Positive Ground-State Solution for Choquard-Type Equations

  • Tao Wang


In this paper, we are concerned with the following nonlocal problem
$$\begin{aligned} -\Delta u+u=q(x)\left( \int _{\mathbb {R}^N}\frac{q(y)|u(y)|^p}{|x-y|^{N-\alpha }}\mathrm{d}y\right) |u|^{p-2}u,\quad x\in \mathbb {R}^N, \end{aligned}$$
where \(N\ge 3, \alpha \in ((N-4)_+,N), 2\le p<\frac{N+\alpha }{N-2}\) and q(x) is a given potential. Using comparison arguments and variational approach, we obtain the existence of positive ground-state solution for the Choquard-type equations with some restrictions on the potential q.


Choquard equation ground-state solution comparison principles variational approach 

Mathematics Subject Classification

35B09 35B51 35J20 


  1. 1.
    Ackermann, N.: On a periodic Schrödinger equation with nonlocal superlinear part. Math. Z. 248, 423–443 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Alves, C.O., Yang, M.: Existence of semiclassical ground state solutions for a generalized Choquard equation. J. Differ. Equations 257, 4133–4164 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Alves, C.O., Yang, M.: Multiplicity and concentration of solutions for a quasilinear Choquard equation. J. Math. Phys. 55, 061502 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Cingolani, S., Clapp, M., Secchi, S.: Multiple solutions to a magnetic nonlinear Choquard equation. Z. Angew. Math. Phys. 63, 233–248 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Clapp, M., Salazar, D.: Positive and sign changing solutions to a nonlinear Choquard equation. J. Math. Anal. Appl. 407, 1–15 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Cingolani, S., Secchi, S., Squassina, M.: Semi-classical limit for Schrödinger equations with magnetic field and Hartree-type nonlinearities. Proc. R. Soc. Edinb. Sect. A 140, 973–1009 (2010)CrossRefzbMATHGoogle Scholar
  7. 7.
    Choquard, P., Stubbe, J., Vuffracy, M.: Stationary solutions of the Schrödinger–Newton model-An ODE approach. Differ. Integral Equations 27, 665–679 (2008)zbMATHGoogle Scholar
  8. 8.
    Ding, W.Y., Ni, W.M.: On the existence of positive entire solutions of a semilinear elliptic equation. Arch. Ration. Mech. Anal. 91, 283–308 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Lei, Y.T.: On the regularity of positive solutions of a class of Choquard type equations. Math. Z. 273, 883–905 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Lieb, E.H.: Existence and uniqueness of the minimizing solution of Choquard nonlinear equation. Stud. Appl. Math. 57, 93–105 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Lieb, E.H., Loss, M.: Analysis, graduate studies in mathematics., 2nd edn., vol. 14. American Mathematical Society, USA (2001)Google Scholar
  12. 12.
    Lieb, E.H., Simon, B.: The Hartree–Fock theory for Coulomb systems. Commun. Math. Phys. 53, 185–194 (1977)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Lions, P.L.: The Choquard equation and related questions. Nonlinear Anal. 4, 1063–1073 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Lions, P.L.: The concentration-compactness principle in the calculus of variations. The locally compact case. II. Ann. Inst. H. Poincaré Anal. Non Linéaire 1, 223–282 (1984)Google Scholar
  15. 15.
    Lü, D.F.: A note on Kirchhoff-type equations with Hartree-type nonlinearities. Nonlinear Anal. 99, 35–48 (2014)Google Scholar
  16. 16.
    Li, G.B., Ye, H.Y.: The existence of positive solutions with prescribed L2-norm for nonlinear Choquard equations. J. Math. Phys. 55, 121501 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Ma, L., Zhao, L.: Classification of positive solitary solutions of the nonlinear Choquard equation. Arch. Ration. Mech. Anal. 195, 455–467 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Menzala, G.P.: On regular solutions of a nonlinear equation of Choquard type. Proc. R. Soc. Edinburgh. Sect. A 86, 291–301 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Moroz, V., Van Schaftingen, J.: Groundstates of nonlinear Choquard equations: existence, qualitative properties and decay estimates. J. Funct. Anal. 265, 153–184 (2014)CrossRefzbMATHGoogle Scholar
  20. 20.
    Moroz, V., Van Schaftingen, J.: Nonexistence and optimal decay of supersolutions to Choquard equations in exterior domains. J. Differ. Equations 254, 3089–3145 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Moroz, V., Van Schaftingen, J.: Semi-classical states for the Choquard equation. Calc. Var. Partial Differ. Equations 52, 199–235 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Nolasco, M.: Breathing modes for the Schrödinger–Poission system with a multiple-well external potential. Commun. Pure Appl. Anal. 9, 1411–1419 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Pekar, S.: Untersuchung ber die Elektronentheorie der Kristalle. Akademie Verlag, Berlin (1954)zbMATHGoogle Scholar
  24. 24.
    Tod, P., Moroz, M.I.: An analytical approach to the Schrödinger–Newton equations. Nonlinearity 12, 201–216 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Van Schaftingen, J., Willem, M.: Symmetry of solutions of semilinear elliptic problems. J. Eur. Math. Soc. 10, 439–456 (2008)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Wang, T.: Existence and nonexistence of nontrivial solutions for Choquard type equations. Electron. J. Differ. Equations 3, 1–17 (2016)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Wei, J., Winter, M.: Strongly interacting bumps for the Schrödinger–Newton equations. J. Math. Phys. 50, 012905 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Willem, M.: Minmax theorems, progress in nonlinear differential equations and their applications, vol. 24. Birkhäuser, Boston (1996)Google Scholar
  29. 29.
    Ye, H.Y.: The existence of least energy nodal solutions for some class of Kirchhoff equations and Choquard equations in \(\mathbb{R}^N\). J. Math. Anal. Appl. 431, 935–954 (2015)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing 2016

Authors and Affiliations

  1. 1.College of Mathematics and Computing ScienceHunan University of Science and TechnologyXiangtanPeople’s Republic of China
  2. 2.School of Mathematics and StatisticsCentral South UniversityChangshaPeople’s Republic of China

Personalised recommendations